STARK COUNTY, Ohio — The Stark County Health Department issued a warning following a recent spike in overdoses in the county.
Stark County had seven overdoses of public health concerns during a 24-hour period between Thursday evening and Friday morning, according to News 5 media partner The Canton Repository.
Due to the sudden increase in overdoses, the Stark County Health Department shared the following warning to drug users in the area:
• Reach out to someone for help, there are people that care about you.
• Never use alone
• Have naloxone (Narcan®) readily available
• 24/7 naloxone access is available at Coleman Crisis (330-452-6000)
• Know the symptoms of an overdose
• Always call 911 when an overdose occurs
• Stay with the person until help arrives
• Call the Opiate Hotline (330-454-4357) for additional information on detox, treatment, education, navigating the system and other resources.
Stark County residents who would like to help and notice someone exhibiting signs of an overdose are asked to call 911, and if possible, stay with the person until help arrives.
The health department also shared the general symptoms of an overdose, which include:
• Abdominal cramps
• Loss of balance
• Seizures (fitting)
• Breathing difficulties/not breathing
• Internal bleeding
• Visual disturbances
• Snoring deeply
• Turning blue